MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient experiencing scleral burn during treatment with a micropulse p3 probe.Based on the information provided and similar adverse events, the most likely cause of the issue is suspected to be contamination on the probe tip when the laser was activated or laser activation when the probe is over pigmented conjunctival tissue.The micropulse p3 ifu has clear instructions to examine the probe tip before treatment and to avoid areas of perilimbal pigmentation.Per the ifu 'excessive treatment power may result in ocular surface burns or ciliary body hemorrhage.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Engineering failure analysis could not be performed because the device was not returned for evaluation.A definitive root cause could not be determined, and no additional information has been provided by the clinic or treating physician.
 
Event or Problem Description
Part a is not filled out as patient identifier details were not provide to iridex.This report has been created to make corrections to the previous report.The changes include: report c: is this a combination product - no.Part h: update to include that this a correction report part d: update the lot number information.The lot number was filled out in the section for serial number.Updated this section with the udi number.Part e: updates to the initial reporter section with infromation regarding the complainant part h4: updates to date of manufacture.This information was not submitted previously the following text were provided in the initial report: iridex became aware of a patient experiencing scleral burn during treatment with a micropulse p3 probe.Based on the information provided and similar adverse events, the most likely cause of the issue is suspected to be contamination on the probe tip when the laser was activated or laser activation when the probe is over pigmented conjunctival tissue.The micropulse p3 ifu has clear instructions to examine the probe tip before treatment and to avoid areas of perilimbal pigmentation.Per the ifu 'excessive treatment power may result in ocular surface burns or ciliary body hemorrhage.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Engineering failure analysis could not be performed because the device was not returned for evaluation.A definitive root cause could not be determined, and no additional information has been provided by the clinic or treating physician.

Brand Name
MICROPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
MDR Report Key16818112
Report Number2939653-2023-00002
Device Sequence Number12557793
Product Code HQF
UDI-Device Identifier00813125016630
UDI-Public813125016630
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown